So as of yesterday I was a passenger in my brothers car and every little hill we went up and down my ears were popping (more that usual) popping and crackling. I wonder as I have started sneezing (hayfever related) could that be the cause? I am also really off balance too, having a few rough days lately and noticed the dizziness being more present since Ive had a stuffy nose too
Kirsty. I’d say rather the other way around. Because you have a heightened sensory state, coming from the MAV, and your most recent Botox bout too I guess, that may bring on the hay-fever and it then winds the ‘dizzies’ up. Anything that causes blocked nose/ears etc such as hay fever or the common cold, will affect balance once one has balance issues. I know I never ever experienced Hay-fever or any other allergy for that matter, before I started having episodic vertigo attacks. But I do now. And on higher pollen count days everything is far worse. Today I’m just the same as you, even got a bit of rear head pressure something I rarely experience these days, height of UK Pollen Season I guess. Only trouble with taking beta-blockers is you cannot take any antihistamines to clear it. On Ami you might be luckier. Helen
Oh your having a bad time too? Sorry to read that!
Its ramped up ten fold today motion sickness, head pressure, visual vertigo and more… my weather app says todays pollen is moderate today too! Bummer, taken some anti histamines and my ears feel clearer now. Good old MAV its a complete cycle throughout the day of all the symptoms! Hate hayfever
Yep, I’m the same and it pouring with rain here too. A friend who also suffers hay fever said she was told first time it rains is worse cos it brings pollen down lower? Don’t wuite see thst so much but in terms of practice could well prove correct. What annoys me is my nose is just slightly stuffy. Symptoms so slight, I wouldn’t bother to take meds if I could but it still manages to make my head swim every time I move it because it so winds the MAV up. I don’t really suffer from the hay fever, no itchy eyes, blocked nose and, unlike one favourite nephew I never have to snuffle incessantly from April to July every year. If I didn’t have MAV I’d barely notice it. Gggrr! Helen
Assume you mean my new prescription glasses which seem fine now, Guess my brain has adjusted to them. Took a few days but I had a Perfect Day Balance-wise on Monday. I can always tell. If I can walk outside and turn my head either way to say admire the view, that’s perfect. Haven’t had many of those days yet but Monday was one. Yesterday was OK and today the hay fever got me again. My head could swim The Channel on its own at the moment. Frustrating how lifebkeeps getting in the way of improvements. Had a spell of the hay fever a week or so back but then it rained and after one day, it cleared. I assume you are wearing Theraspecs? Sure you said you don’t need prescription glasses? Helen
Oh, dont. Other half says I keep jumping in my sleep too think because of vertigo, always wakes me up!
I am indeed. Also have some polarised glass that are pretty much as good on a day like today.
I know! Those days are the best, where your brain just accepts movement and doesn’t carry on afterwards! was having some decent days before botox tbh.
I always find with my own MAV if im in the swing of having bad days they will last for weeks… you really can never tell what tomorrow will bring! Despite all the precautions!
From my own experience I’d say that means you aren’t on a sufficiently high enough dose as yet. Mine used to be like that. Now I can have one off day at a time, but probably not with all that pollen around! Helen
Really? Funny you mention that, just recieved my neuro appointment letter today and we spoke about increasing the Ami but I were a little hesitant because I am always hungry! So she agreed that for now we keep with 20mg. Going forward I think if I give botox a couple more weeks and see how I feel? I will increase if its needed, afterall I dont fear Ami anymore!
I won’t even pretend to understand Botox. I think MAV dislikes change. I always imagine it would dislike daily fluctuations/spikes in medication so not sure how it copes with the Botox regime at all. I’d say Regular oral Ami might be much more to its liking. Not suggesting you quit the Botox but maybe the Ami in addition would be more stable and eventually give a more stable baseline? Helen
Hi Kirsty. Could just be ‘tree pollen’ which in UK I’m reliably informed hit its peak yesterday that’s the culprit. My friend who gets vertigo, and could indeed be a ‘closet MAVer’ though she’d never admit it, was investigating because she’s had a swimmy head several days recently and interestingly two other friends of hers had contacted her to commiserate having had vertigo-ey type symptoms themselves which they are sure is hay fever related last week too. Oddly enough with the UK celebrating the arrival of the new Royal Baby and mention being made of his parent’s first Wedding Anniversary very shortly reminded me I felt much the same on their Wedding Day, this time last year. Birch and Horse Chestnut are bad culprits it appears and we are very close to horse chestnut trees here at home. This year’s tree pollen season is due to end by the end of the month of May. I can’t wait. It’s absolutely pouring heavy rain out West again today and still my nose is feeling just as if it almost needs blowing all the time this morning. The hypersensitivity from the MAV really does wind everything else up a gear. Helen
No matter where you are on the ‘migraine’ debate, it seems there is some upset to the Eustachian Tube in MAV for many sufferers which might be having a knock on effect to the response of the labyrinth (pressure changes, etc.).
Seems that anything that will cause the eustachian tube to become more puffed up and swollen will worsen your MAV.
Thankfully today has been a better day! My ears are definitely not as crackly today but I took a Cinnarazine first thing so that may have helped! I was even able go get some grocerys earlier!!
Bird and horse chestnuts?! I live near a very wooded area so it is possible that they are near me too! I never knew that.
End of May… thank god!
I was wondering wether it might be worth asking GP about maybe a nasal spray that I can use to help with the crackling?
Or is it a case of riding it out?
Interesting Kirsty responds to Cinnarizine and then reading Dr Hain on same. Of course it’s a vestibular suppressant but seems to work best on peripheral issues and in cases of ‘elevated hydrostatic pressure’. Um. Helen
I forgot to mention that I also had a Cetirizine hydrochloride to settle any hayfever problems… seems to have worked to a degree.
Interesting link Helen, I know when I have bad motion sickness Cinnarizine is my go to drug! Have you ever needed a sickness drug? Years ago I was prescribed Prochlorperazine Hydrochloride… Can’t remember if it worked any better than what I take now.
You said you’d taken Cinnarizine or did you mean Cetrizine? Or both?
Many times. Every attack for more than a decade. Even had it by injection. Brilliant to stop vomiting from MAV or motion sickness. Saved me from dehydration a few times it did. Did nothing for my dizziness at all. Slowed the gut to a complete standstill. You aren’t supposed to take it for more than three days. It can actually cause dizziness too I was later advised by one doctor (recent research he said). I was prescribed Cinnarizine* by hospital staff for combating nausea and onky too one. Made me so dizzy and that was before i knew chronic MAV existed. I would have thought the Ami should work and control nausea. Sure @turnitaround’s did. Helen
*Edit, long time later: turns out on checking my medical records for other purposes it was Cyclizine, not Cinnarazine that got me that time…
So how are you these days? Do you ever have to use them on occasions?
Same, and thats the thing we want it to stop the most eh?!
Oh, I wasn’t told this! I was taking it on and off for weeks and then the odd occasion before I was diagnosed this was…
I still cannot help feeling you’d be better off increasing the Ami as the neuro suggested. Does she know what else you are taking?
Never needed any anti-nausea meds since swallowing my first Propranolol, not so far though it’s quite difficult to type with fingers crossed you know. Ami should do the same in sufficient quantity I’d have thought. Nausea is a MAV symptom after all. The Propranolol stopped the 24/7 dizziness too, eventually, after 8 months on the higher dose. It took its time. Nobody told me about the Prochlorperazine either. In fact my doctors were more than happy to give me a repeat whenever I asked. Like you all this was pre-MAV diagnosis. By pure luck I don’t think I ever took them more than three or four days. I always stopped them soon as I could because they caused indigestion and slowed my gut completely. They were life savers at the time though. I was very grateful for them. Helen